Q. There are itchy cracks on my scrotum. What is it?

Answered by
Dr. Jyotisterna Mittal
and medically reviewed by iCliniq medical review team.
Published on Apr 17, 2017 and last reviewed on: Nov 15, 2019

Hello doctor,

I have a skin problem on my scrotum. I am having this issue since six months. It itches every time and there are cracks on my scrotum. I am using Betnovate. When I use the ointment, it goes away and when I stop it, it recurs. Previously, I had a skin disease, which I think as keratosis pilaris. Please help.

Dr. Jyotisterna Mittal

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome to icliniq.com. I have read your query in detail and do understand your concern.


The Probable causes:

From your description it seems that your symptoms could be due to:
1. Scrotal dermatitis.
2. Second possibility is fungal infection.

You may put up two to three pictures of the affected area for better evaluation, guidance and to differentiate the conditions.

Treatment plan:

1. For scrotal dermatitis you can take antihistamines like tablet Levocetirizine 5 mg twice daily.
2. You can use a combination of Sertaconazole and Beclomethasone cream (Onabet-B cream) on the affected skin for four to five days when dry itchy skin occurs.
3. Apply Elovera cream (Aloe vera and Vitamin E acetate) twice a day.
4. Use a medicated gentle cleansing lotion on your skin for bath like Cetaphil cleansing lotion once a day.
5. Avoid soaps or perfumed cosmetics or creams on the affected area.
6. Wear cotton clothes.

Regarding follow up:

Revert back with the pictures to a dermatologist online.---> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Hello doctor,

I am attaching the pictures of my skin. Please feel free to see and give me a solution. Thank you.

Dr. Jyotisterna Mittal

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome back to icliniq.com.

  • I have seen the pictures (attachment removed to protect patient identity) and your symptoms are due to scrotal dermatitis.
  • Firstly, take the already mentioned medications along with the following.
  • Apply mid-potency steroid like Mometasone cream over it twice a day for a week.
  • Avoid repeatedly rubbing or itching over the area as it will increase the problem.

For further doubts consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Also Read Answers From:

Related Questions & Answers


Please help with my allergic reaction to cherries.

Query: Hi doctor, I had an allergic reaction after eating fresh cherries last night. My eyes began itching and then swelled up. It also started tearing. I woke up this morning with mild swelling on the inner parts of my eyes. I have attached the photo for your reference. Please help.  Read Full »

I have itching and hot feeling in between my thigh and vagina. Why?

Query: Hello doctor, I have a strong itching and hot feeling in the space between my left thigh and vagina. What could be causing this? I am really not able to tell if there is a color change.  Read Full »

Does Itching Disturb Your Regular Activities?

Article Overview: This article discusses in detail the diagnosis and management of severe itching. Read Article


Nowadays itching is a major problem or symptom of most of the allergic, systemic or fungal diseases. 4 out of 10 people have had some type of itching problem of the skin in their routine life. Severe itch also disturbs regular activities of daily living of mankind. What is Itching? Itching is de...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.